Toprol-xl Toprol Xl, Palpitations, Holter Monitor, Doctor Calls, Exercise Stress
I started taking Toprol XL seven years ago to control palpitations. Side effects I have experienced include loss of hair, coldness in my hands and feet, probably due to the lower blood pressure, and, believe it or not, palpitations. I am somewhat, but not ... more »
I started taking Toprol XL seven years ago to control palpitations. Side effects I have experienced include loss of hair, coldness in my hands and feet, probably due to the lower blood pressure, and, believe it or not, palpitations. I am somewhat, but not entirely, certain that the palpitations that I originally suffered from were from poor exercise, stress and a bad diet. The new palpitations I get are from squatting, reclining in certain positions, raising my legs up in a certain way which I attribute to side effects from this drug. I am trying to cut down on this drug, but it is hard. My heart has grown accustomed to it and it acts up whenever the dosage is reduced, no matter how slowly I do it. I want to get it down to 12.5 mg. I take about 18-19 mg now (I cut the 25mg in half and take one of the halves and cut it in half again). Some things about this drug: take it consistently, e.g., same time with same amount of food. It will give you some harmless, but scary, palps if you do not keep a regular pattern. Indeed, I can usually tell when a palp is Toprol-induced. Another thing is to be wary of doctors who have you double or quadruple a dosage at one time. Years ago my doctor told me to go from 12.5 to 50 mg after I complained of some palps that I now know were Toprol related. I thought he was nuts because my pulse was already way down due to this drug. I envisioned myself fainting. being a bad patient, I upped it to 25 instead. Later, after looking at a Holter monitor readout, the doctor calls me and says lower my dose to 25 because my overnight pulse was getting to a point that if I took anymore Toprol the pulse would be dangerously low. I never told him I did not listen to him. But I have to say I have not suffered all of the side effects listed on this site such as depression. The drug was and has been effective in controlling the palps that were driving me crazy. My palps were very bothersome and this drug gave me peace of mind. But, looking back, I think I could have brought about the same results with a healthier lifestyle. I am very cautious about taking myself completely off of it entirely and will do that with the guidance of a doctor, not the one mentioned above of course. But they are hard to find. Most of them will tell you beta blockers are the greatest and if you take dosages as low as mine there are no problems whatsoever.